Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 30, 2005, 3:54 PM EDT for Palm Beach County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 3:54 PM EDT (19:54 UTC)
- Expired
- Jul 30, 2005, 4:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2549 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 301954 SVRMFL FLC099-302045- /O.NEW.KMFL.SV.W.0075.050730T1954Z-050730T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 354 PM EDT SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 445 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLE GLADE...AND MOVING NORTHWEST AT 10 MPH. * THE STORM WILL AFFECT... BELLE GLADE SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2661 8060 2665 8057 2688 8068 2674 8084 $$ 57
1 follow-up statement
000 WWUS52 KMFL 302013 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 411 PM EDT SAT JUL 30 2005 FLC099-302045- /O.CON.KMFL.SV.W.0075.000000T0000Z-050730T2045Z/ PALM BEACH FL- 411 PM EDT SAT JUL 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR WEST CENTRAL PALM BEACH COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED BETWEEN BELLE GLADE AND PAHOKEE...MOVING NORTHWEST AT 10 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2661 8060 2665 8057 2688 8068 2674 8084 $$ 57
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:30 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT SAT JUL 30 2005 .DISCUSSION...THE TROPICAL WAVE NEAR THE BAHAMAS HAS CONTINUED TO MOVE WEST AND THE DRIER AIR AHEAD OF IT SHOULD MOVE OVER OUR ZONES BY TOMORROW EVENING. SO WE SHOULD CONTINUE TO HAVE DEEP MOISTURE FOR CONVECTION ON SUNDAY. THE SURFACE RIDGE OVER THE ATLANTIC THAT EXTENDS INTO THE NORTHERN PENINSULA SHOULD REMAIN IN PLACE AND KEEP US IN LOW LEVEL EASTERLY FLOW. SO THE WESTERN ZONES WILL CONTINUE TO HAVE A HIGHER PROBABILITY THAN THE EASTERN ZONES. AS FOR THE TROPICAL WAVES FURTHER OUT IN THE ATLANTIC WILL BASICALLY WAIT UNTIL THEY ARE A LOT CLOSER BEFORE DECIDING WHAT IF ANY IMPACT THEY MIGHT HAVE. IN THE MEANTIME WILL STAY WITH THE SURFACE RIDGE TO THE NORTH OF US CONVECTIVE PATTERN. THIS COULD CHANGE BY THE END OF THE PERIOD DEPENDING ON THE FURTHER EAST TROPICAL WAVES. && .MARINE...SUSTAINED WINDS SHOULD STILL REMAIN 15 KNOTS OR LESS. STRONGER WINDS SHOULD ONLY BE ASSOCIATED WITH CONVECTION. && .FIRE WEATHER...NO PROBLEMS WITH THE FIRE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 79 90 / 30 40 20 30 FORT LAUDERDALE 80 90 80 90 / 40 40 20 30 MIAMI 80 90 80 90 / 40 40 20 30 NAPLES 76 90 76 91 / 30 50 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 30, 10:51 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1051 AM EDT SAT JUL 30 2005 FLZ063-066>075-311445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1040 AM EDT SAT JUL 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING... ...SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THIS AFTERNOON... THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS, ESPECIALLY OVER INLAND AND GULF COASTAL SECTIONS OF SOUTH FLORIDA THIS AFTERNOON. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR A FEW OF THE STORMS TO PRODUCE DAMAGING WINDS, SMALL HAIL, LOCALLY HEAVY RAINFALL, AND FREQUENT DANGEROUS LIGHTNING. THE GREATEST RISK IS EXPECTED TO BE FROM 2 TO 8 PM TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO SELF-ACTIVATE SHOULD THREATENING WEATHER APPROACH OR IF A WARNING IS ISSUED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. HANDEL
In the hours before
Special weather statement, Jul 30, 3:17 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 317 PM EDT SAT JUL 30 2005 FLZ069-070-301945- EASTERN COLLIER-WESTERN COLLIER- 317 PM EDT SAT JUL 30 2005 ...STRONG STORM NEAR WEST TOLL GATE ON ALLIGATOR ALLEY... AT 317 PM...DOPPLER RADAR INDICATED A STRONG STORM NEAR WEST TOLL GATE ON ALLIGATOR ALLEY. THIS STORM IS MOVING NORTHWEST AT 10 MPH AND WILL AFFECT GOLDEN GATE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
Special weather statement, Jul 30, 3:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 343 PM EDT SAT JUL 30 2005 FLZ069-302015- WESTERN COLLIER- 343 PM EDT SAT JUL 30 2005 ...STRONG STORMS AFFECTING NORTHWEST COLLIER COUNTY... AT 343 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OCCURRING BETWEEN NORTH NAPLES AND ORANGE TREE IN NORTHWEST COLLIER COUNTY. THE STORMS WERE MOVING NORTHWEST AT 10 MPH...AND WILL AFFECT AREAS ALONG STATE ROAD 846 AND INTERSTATE 75 IN THE VICINITY OF QUAIL CREEK ESTATES. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
Special weather statement, Jul 30, 3:50 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT SAT JUL 30 2005 FLZ068-302015- PALM BEACH EASTERN- 350 PM EDT SAT JUL 30 2005 ...STRONG STORMS OVER BOYNTON BEACH... AT 348 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOYNTON BEACH...MOVING NORTH NORTHWEST AT 10 MPH. THIS STORM WILL AFFECT AREAS BETWEEN FLORIDA GARDENS AND LAKE WORTH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:27 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 30 min |
| Jul 30, 3:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 30, 5:07 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 53 min |
| Jul 30, 5:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 30, 6:01 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.